Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 91, NWS North Platte, NE

June 6, 2010Arthur County, Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2010, 5:38 PM MDT for Arthur County, Grant County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 5:38 PM MDT (23:38 UTC)
Expired
Jun 6, 2010, 6:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Arthur County, NE, Grant County, NE

The radar

The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:50 PM MDTHAIL 110 S Ashby, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:24 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS53 KLBF 062338
SVRLBF
NEC005-075-070030-
/O.NEW.KLBF.SV.W.0091.100606T2338Z-100607T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 630 PM MDT

* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SWEDE LAKE...OR 25 MILES NORTHWEST OF ARTHUR...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRATT LAKE AROUND 610 PM MDT.
  SPRING VALLEY LAKE AROUND 615 PM MDT.
  GREEN LAKE AROUND 625 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
61 MILE MARKER 150 AND HIGHWAY 61 MILE MARKER 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4197 10206 4198 10198 4194 10143 4174 10143
      4174 10141 4159 10140 4163 10197 4164 10199
      4173 10199 4174 10207
TIME...MOT...LOC 2338Z 281DEG 23KT 4186 10194
WIND...HAIL 60MPH 1.50IN

$$

TAYLOR
1 follow-up statement
796 
WWUS53 KLBF 070003
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT SUN JUN 6 2010

NEC005-075-070030-
/O.CON.KLBF.SV.W.0091.000000T0000Z-100607T0030Z/
ARTHUR NE-GRANT NE-
603 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN GRANT
AND NORTHERN ARTHUR COUNTIES UNTIL 630 PM MDT...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES NORTH OF JENSEN LAKE...OR 16 MILES NORTH OF ARTHUR...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND PUDDIN LAKE AROUND 615 PM MDT.
  GREEN LAKE AROUND 620 PM MDT.
  THREE MILE LAKE AROUND 630 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
61 MILE MARKER 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4197 10206 4198 10198 4194 10143 4174 10143
      4174 10141 4159 10140 4163 10197 4164 10199
      4173 10199 4174 10207
TIME...MOT...LOC 0003Z 301DEG 29KT 4176 10175
WIND...HAIL 60MPH 1.50IN

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 6, 2:47 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SUN JUN 6 2010

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...INSTABILITY IS
INCREASING LATE THIS AFTERNOON ACROSS FAR SOUTHWEST NEB INTO THE
PANHANDLE. AT THE SAME TIME...WARM TEMPS ALOFT ARE STARTING TO BUILD
NORTHEASTWARD...WITH LACK OF CU NOTED ACROSS MOST OF WESTERN KS AND
EASTERN CO. SEEMS EDGE OF WARMER TEMPS ALOFT /CAP/ IS ACROSS THE
SOUTHERN NEB PANHANDLE INTO SOUTHWEST NEB. CU HAS BEEN INCREASING IN
THESE AREAS...AND SOME TCU NOW NOTED ON VISIBLE IMAGERY JUST NORTH
OF SIDNEY. ENVIRONMENT SEEMS DECENT TO SUPPORT TSTM DEVELOPMENT THIS
EVENING ACROSS THE SOUTHERN NEB PANHANDLE INTO FAR SOUTHWEST
NEB...AND PARAMETERS WOULD SUPPORT A SFC BASED SUPERCELL OR TWO WITH
LARGE HAIL. LATER TONIGHT...TSTMS LIKELY WILL DEVELOP FOR AREAS
MAINLY NORTH OF INTERSTATE 80. RAPID RETURN OF DEEP MOISTURE ON
STRENGTHENING SOUTHERLY LLJ...WILL AID IN DESTABILIZATION OF THE MID
LEVELS. ELEVATED SUPERCELLS WITH LARGE HAIL MAIL RESULT...MAINLY
AFTER 04Z MONDAY AS MID LEVEL LAPSE RATES STEEPEN.

MONDAY...A SFC CYCLONE WILL DEEPEN ACROSS NORTHEAST CO...IN RESPONSE
TO AN APPROACHING SHORTWAVE ALOFT. THIS WILL SHARPEN AN INVERTED
TROUGH/WARM FRONT ACROSS SOUTHWEST NEB. CONDITIONS WILL BECOME
VERY UNSTABLE BY AFTERNOON...AS VERY STEEP MID LEVEL LAPSE
RATES...COMBINED WITH TEMPS IN 80S AND DEW PTS IN THE UPPER
60S...SHOULD YIELD SFC BASED CAPES FROM 3500 TO 4500 J/KG. A STRONG
CAPPING INVERSION WILL ALSO BE IN PLACE...WITH H7 TEMPS AROUND 15C.
THE MOST LIKELY SEVERE WEATHER SCENARIO AT THIS TIME FOR SOUTHWEST
NEB...WOULD FAVOR STORMS TO INITIATE NORTH OF THE SFC LOW ACROSS THE
SOUTHEAST NEB PANHANDLE LATE AFTERNOON...AND THEN TRACK EAST INTO A
VERY FAVORABLE ENVIRONMENT OF RICH LOW LEVEL MOISTURE AND BACK EAST
TO SOUTHEAST SFC FLOW ACROSS SOUTHWEST NEB DURING THE EVENING.
ENVIRONMENT WILL SUPPORT SUPERCELLS...WITH VERY LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.LONG TERM (TUESDAY THROUGH SATURDAY)...UNSETTLED PATTERN WILL
CONTINUE. FRONT IS SHUNTED SOUTH OF THE AREA TUESDAY...WITH BEST
INSTABILITY FOCUSED TO OUR SOUTH TUESDAY AND WEDNESDAY. FRONT LIFTS
BACK NORTH ACROSS THE AREA THURSDAY...WITH THE POTENTIAL FOR
ADDITIONAL SEVERE TSTM DEVELOPMENT. MODELS SEEM TO BE COMING INTO
AGREEMENT NOW...AND FRONT WILL SINK SOUTH OF THE AREA FRIDAY...BUT
SHOWERY WEATHER STILL POSSIBLE BEHIND FRONT INTO AT LEAST THE FIRST
HALF OF THE WEEKEND IN SOUTHWEST FLOW ALOFT.

&&

.AVIATION...
VISUAL FLIGHT RULES WILL CONTINUE THROUGH 03Z AT TERMINALS KLBF AND
KVTN. MODELS CREATE A SPREAD IN THE NEAR TERM WHERE CONVECTION MAY
DEVELOP ON THE HIGH PLAINS AND SPREAD EAST...WHILE THE ALTERNATE
SOLUTION BRINGS LITTLE QPF INTO THE SOUTHWEST AND FOCUSES ENERGY
ACROSS THE NORTH THAT COULD IGNITE THUNDERSTORMS FURTHER NORTH AND
DROPPING SOUTHEAST OVERNIGHT. MODEL BLEND WAS FOLLOWED WITH CHANCE
FOR THUNDERSTORMS AT BOTH TERMINALS FROM 03Z AND BEYOND. STRATUS
DEVELOPS ACROSS THE NORTH LATE THAT COULD BRING CEILING TO MVFR OR
LOWER WITH CEILING AOB 2500 FT AT THE KVTN TERMINAL. AVIATION
FORECAST WILL CONTINUED TO BE WATCHED AS CONVECTION DEVELOPS THIS
EVENING AND EVOLVES OVERNIGHT WITH UPDATES POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NEB ZONES
022-023...035...056-058...AND 069 UNTIL 03Z.

SHORT/LONG...TAYLOR
AVIATION...KECK
Hazardous weather outlook, Jun 6, 2:05 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SUN JUN 6 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-071015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
305 PM CDT SUN JUN 6 2010 /205 PM MDT SUN JUN 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE POTENTIAL FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL COVER
AREAS WEST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN
HOLT COUNTY TO 8 MILES NORTH OF BURWELL IN GARFIELD COUNTY...TO 4
MILES WEST OF PALISADE IN HAYES COUNTY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ON THE HIGH PLAINS LATE THEN MOVE EAST ACROSS WESTERN
NEBRASKA...OF WHICH LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS. IN THE EVENING THE LOW LEVEL JET WILL BE STRENGTHENING TO
ENHANCE LIFT AS SEVERAL DISTURBANCES MOVE EAST TO AID IN THUNDERSTORM
DEVELOPMENT TONIGHT. FURTHER EAST...GENERAL THUNDERSTORM DEVELOPMENT
IS POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA WHERE A FEW OF
THE STRONGER STORMS MAY STILL CONTAIN SMALL HAIL AND HEAVY RAIN AS
THE CONVECTION EVOLVES OVERNIGHT AND MOVES EASTWARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT. AS SURFACE LOW PRESSURE DEEPENS ACROSS EAST CENTRAL
COLORADO AND NORTHWEST KANSAS...MOIST AND VERY UNSTABLE CONDITIONS
WILL BE PRESENT NEAR AND NORTH OF A WARM FRONT DRAPED NEAR THE
NEBRASKA AND KANSAS BORDER. SUPERCELLS ARE POSSIBLE BY LATE
AFTERNOON INTO MONDAY EVENING...WITH THE GREATEST RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN
COUNTY TO BURWELL IN GARFIELD COUNTY. A FEW OF THE STRONGEST
STORMS MAY CONTAIN VERY LARGE HAIL AND WIND DAMAGE. OVERNIGHT
MONDAY THE LOW LEVEL JET INTENSIFIES...WITH THE POTENTIAL FOR
THUNDERSTORMS WILL PERSIST.

WEDNESDAY THROUGH SATURDAY THERE IS A DAILY CHANCE FOR
THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS
POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW
TURNS
MORE SOUTHWEST FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Jun 6, 4:20 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FUNNEL CLOUD     4 NE BIG SPRINGS        41.10N 102.02W
06/06/2010                   KEITH              NE   CO-OP OBSERVER

            COOP OBSERVER REPORTS WELL DEFINED FUNNEL CLOUD 4 MILES
            NORTHEAST OF BIG SPRINGS AND CLOUD ROTATION IN TOWN.

&&

JSWEET
Local storm report, Jun 6, 4:49 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             2 E BIG SPRINGS         41.06N 102.04W
06/06/2010  M1.00 INCH       KEITH              NE   FIRE DEPT/RESCUE

&&

CDC
Local storm report, Jun 6, 4:53 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             6 W BIG SPRINGS         41.06N 102.19W
06/06/2010  E0.75 INCH       DEUEL              NE   CO-OP OBSERVER

&&

JSWEET
Local storm report, Jun 6, 5:05 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     NON-TSTM WND GST 5 S BIG SPRINGS         40.99N 102.07W
06/06/2010  U0 MPH           SEDGWICK           CO   TRAINED SPOTTER

            MULTIPLE GUSTNADOES REPORTED BY VORTEX

&&

CDC
Local storm report, Jun 6, 5:21 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 E GRANT               40.84N 101.71W
06/06/2010  M1.00 INCH       PERKINS            NE   TRAINED SPOTTER

            VORTEX2 REPORTED HAIL COVERING GROUND

&&

CDC
Local storm report, Jun 6, 5:22 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     2 NW GRANT              40.86N 101.75W
06/06/2010  M81 MPH          PERKINS            NE   FIRE DEPT/RESCUE

&&

TKECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:53 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins52 min
Jun 6, 4:08 PM MDTTornado WarningLBFDeuel, Keith, Perkins37 min
Jun 6, 4:20 PM MDTSevere Thunderstorm WarningLBFDeuel25 min
Jun 6, 4:41 PM MDTTornado WarningLBFKeith, Perkins49 min
Jun 6, 4:45 PM MDTSevere Thunderstorm WarningLBFDeuel15 min
Jun 6, 4:53 PM MDTSevere Thunderstorm WarningLBFArthur, Garden52 min
Jun 6, 5:10 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 6, 5:23 PM MDTSevere Thunderstorm WarningLBFGarden52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.